Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Razor wound on the scrotum. Should I get the tetanus shot?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions

About an hour ago I was shaving my scrotum with an electric razor blade. The blade was quite rusty. I happened to cut myself there; it was a minor cut and I bled just a little. I don't remember the last time I have had a tetanus shot - should I be worried about tetanus and/or go to the ER? Would this possibly cause tetanus? Thank you so much.
Posted Fri, 13 Apr 2012 in General Health
Answered by Dr. Praveen Tayal 42 minutes later
Thanks for posting your query.
Even a minor cut of razor which has bled poses you at a risk of tetanus. If you do not remember your date last date of vaccination, it is best to get a booster shot at the ER as soon as possible.
Do remember to take a booster shot every 5 years after that so as to be safe.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor